Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Diabetes, colitis, heart issues, have mouth dryness, disorientation, confusion, low appetite, shoulder and leg pain. Emergency?

My husband has been sleeping both day and night for about 9 days. His mouth is dry all the time. He seems disoriented and confused. He didn t know what day of the week it was. He normally loves to eat. He is 64 years old. overweight , Diabetes , Colitis , partial blockage of small arteries treated with medicine. Family history of Diabetes, strokes and heart problems. But hasn t had much of an appetite . Only eating a small sandwich all day. There is a personality change. He c/o pain in his right shoulder and right leg. He does not talk as much as usual. Although he tells me to wait until the morning to see his Doctor. I m wondering if I should just take him to the emergency room
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

He should take regular medicine for diabetes and colitis.
There is nothing much to worry about. The symptoms are related to dehydration that may be due to colitis or he should check his blood sugar levels that may be decreased as he is taking medicines for Diabetes. If the diet is decreased there may be a decrease in the blood sugar levels that can cause decrease in energy supply to the brain and that results in confusion and disorientation.
Pain in the leg and shoulder is related to lying on bed for long period of time that results in muscle stifness.
There is nothing to worry he should have a good diabetic diet and plenty of fluids to correct for the dehydration.

I hope I am sucessful in solving your query If u have further you can ask me
Take care
Dr. Azhar Sattar
Answered: Sat, 12 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor